Allergies don’t directly affect blood sugar levels, but you may be taking an allergy medication that interferes with your eating schedule. This can contribute to unexpected blood sugar issues. According to the Asthma and Allergy Foundation of America, one in five people who use antihistamines become sleepy or feel sedated. If you take one of these products midday, it may cause you to fall asleep and miss your regular meal time. Missed or delayed meals may contribute to low blood sugar levels (hypoglycemia). To avoid this issue, ask your doctor or pharmacist which allergy medication is least likely to cause this issue, and therefore which one is most likely to be safe for someone with diabetes. Most newer antihistamines have a lower risk of causing sedation.
Also keep in mind that some symptoms of allergies, such as fatigue and lethargy, can be similar to symptoms of low blood sugar. If you’ve used oral decongestants in the past, these may be an option for you again. However, remember that some of these products can increase blood pressure, and should not be used by people with a history of high blood pressure.
Source: American College of Allergy, Asthma & Immunology